Hi ,I'm on seretide 250accuhaler daily and bricanyl turbo healer,thing is off and on these last few weeks ,developed something a bit odd,feel the need to keep taking a deep breath ,then sometimes I can't then I panic,went to my gp who examined me,said chest was nice and clear,and said it was air hunger,and explained wat it was,my sats r 99per cent peak flow 500.i m rather an anxious person so constantly worry as I live alone ,just wondering if I need the inhalers or becoming allergic to them,I'm so confused and worried

18 Replies

  • Hi Meg, That is worrying. My husband suffers with severe COPD and he sometimes complains of that sort of feeling. There is another reliever inhaler - a blue one - ventolin which my husband finds is a better reliever than the bricanyl having said that, the ventolin also gives him nasty side effects of cramps. I would advise you to ring the BLF helpline (click on the red balloon in the corner) - they will be able to offer some advise and put your mind at rest. Take good care and take some reassurance in the fact your chest is clear - it might just be the colder weather that is affecting you. With love TAD xx

  • My doctors don't seem worried,just wonder if it's some of my other meds could be doing it,now I think about it this may have started about 3wks back when I started some new meds for my hiatus hernia,it is weird ,I means my sats and peak flow are grt,I have to go to docs on fri for my blood results ,il try and have a word again with my asthma nurse and thanks

  • Do - my husband was given some meds for high blood pressure - the side effects were dreadful especially on his breathing, it took us a few months to work it out but stopping them really helped. Talk to your doctor and check out the side effects. TAD xx

  • Yes I will,normally my asthma is well controlled,something to think about love,il get back to u on it xxx

  • Hi meg 1950,,maybe bricanyl is not for you,,i got it for the simple reason i suffer rhumatoid arthritus in hands and they thought the twist would be easier,,but iv,e been getting ventolin on my repeat prescription, i find it works far easier,,also you said you had meds for your hiatus hernia, i,ve had one for the best part of 20 yrs,,i take omeprazle in the morning to counter the affects if my herrnia plays up,,as long as i eat something i,ll be okay,,maybe a chat with the doc will help you,,

  • Yes I'm gonna try and get in tomorrow,iv had mine about 20yrs too,I was on lansoprazol but they switched me to Zantac,I don't think it's for me,it's no wonder iv been getting panicky it's weird I keep having to try and get a deep breath every few mins,convinced iv got something dreadfull.

  • Hi meg1950.

    You should see your doctor and / or mention it to you practice nurse on your next check up with her, which ever comes first.

    Try not to worry, that only makes you feel worse.

    It is probably just the meds but its always good to get a professional opinion and save the stress of worry.

    Get an appointment as soon as you can to get this sorted out .


  • Yes I am doing I'm really fed up with it now

  • It is hard not to get fed up sometimes, this awful weather always makes things worse.

  • U can say that again,it's awfull isn't it?but it's getting a bit lighter now isn't it?

  • As the song says, " never mind the weather so long as we're all together".

    and to coin another saying. " were all in it together"

    First one`s not to bad.. The second one is the Tory's slogan...............sorry.


  • To be honest iv felt really rotten for weeks,I had bloods done the otherday so may be by fri il knw something

  • That's good meg1950.

    Let us know how you get on and as I said, try not to worry.

    Keep warm and well.


  • Thanks hun xxxx

  • Have you been on a PR course or had any physio. I know what you are talkign abotu and it may be you just need to be trained to breathe properly again using all of your lungs. Explain your concerns to your GP and whilst i am not a medic I wouldn't have thought it was an allergy to your inhalers, but more likely anxiety induced.

  • Ur probably right love x

  • Thing is not to get too uptied! Ask the chemist for a paper bag. when you feel you cannot reach your breath , breathe 10 times gently calming down ( don't force it) then purse your lips (as though you want to blow a candle; don't force that either) and breathe out like this 4 or 5 times. Then breathe in through the nose and out through the mouth until your breathing comes back to normal. HOpe this helps you. Cheers!

  • hi meg 1950 not sure if you mean this but i get the same feeling like sometimes when you want to get a deep; high breath and you cant get there like when you yawn or sigh and when you get there you feel better

    its strange but just come back from 2 weeks holidays some winter sun and it did not happen once..someone said on this site to do your breathing exercise if and when this happens and this works for me

You may also like...